MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM POLYAXIAL SCREW 5.5 X 9 X 100MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM POLYAXIAL SCREW 5.5 X 9 X 100MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179712999
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: kwp, mni, mnh, kwq.Reporter is a synthes employee.A review of the receiving inspection (ri) for exp ti poly screw 9mmx100mm was conducted identifying that lot number rl263029 was released in a single batch.Batch1: lot qty of (b)(4) units were released on october 31, 2017 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the exp ti poly screw 9mmx100mm (part# 179712999, lot# rl263029 qty# 1) was returned and received at us customer quality (cq).Upon visual inspection, it is observed that the surface of the device shows normal wear consistent with the device use which would not contribute to the complaint condition.No other issues were found with the device.The radiograph provided, was evaluated and the set screw was found to have loosened and migrated from the expedium poly screw postoperatively.The complaint condition is hence confirmed.Functional test: a complete functional test could not be performed as the mating rods were not returned along with the devices.A partial functional test was performed on the returned devices and they functioned as intended.Can the complaint be replicated with the returned device(s)? unable to perform dimensional inspection: dimensional inspection of the relevant feature of the received device was not performed at cq due to the design of the device.Document/specification review: the following drawing(s) was reviewed: exp non-cannulated poly screw, 8-12mm dia x 30-150mm long, ti: current and manufactured revisions.No design issues or discrepancies were found during this investigation.Complaint confirmed? yes.Investigation conclusion: the complaint is being confirmed for the exp ti poly screw 9mmx100mm (part# 179712999, lot# rl263029 qty# 1).A definitive root cause could not be identified for the reported issue with the available information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, a patient was scheduled for a planned revisions for a loosened ilium screw.This report involves one (1) expedium spine system polyaxial screw 5.5 x 9 x 100mm.This is report 2 of 2 for (b)(4).

Brand Name
EXPEDIUM SPINE SYSTEM POLYAXIAL SCREW 5.5 X 9 X 100MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle 02400
SZ   02400
6103142063
MDR Report Key12861228
Report Number1526439-2021-02459
Device Sequence Number17279822
Product Code NKB
UDI-Device Identifier10705034068350
UDI-Public(01)10705034068350
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101993
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179712999
Device Catalogue Number179712999
Device Lot NumberRL263029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2021
Initial Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SINGLE-INNER SETSCREW; UNKNOWN RODS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown